MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number IGK0008-40
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of the complaint device history records, indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.(b)(4).One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(b)(4).Please note however that, as per the product instructions for use, the use of a knitted vascular graft as a conduit for cannulation is not an approved indication.Indeed, intergard knitted vascular grafts are indicated for surgical repair, bypass, or replacement of arteries in the treatment of aneurysmal and occlusive disease of the abdominal aorta, visceral arteries, and peripheral arteries.(b)(4).It was reported that the product is available for investigation, it should be returned to the manufacturer for evaluation.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
During a repair of ascending aorta dissection performed on (b)(6) 2017, it was reported that the left axillary artery was cannulated through the intergard 8 mm graft.After implantation, the graft started leaking resulting in significant blood loss.A continuous blood transfusion was required till the end of the procedure.The patient is recovering; no consequence for the patient was reported.
 
Additional Manufacturer Narrative
A remaining fragment of the involved device was available for investigation.It was sent to an external and independent laboratory for examination.The objective of the study was to evaluate the presence of any structural abnormality visible on the external side of the returned fragment and to evaluate the presence of collagen material.The analysis consisted of a macroscopic observation of the fragment and a scanning electron microscopy (sem) analysis.The sem analysis pointed out a limited collagen material infiltration with no significant abnormality such as tears, loss of textile cohesion, holes and signs of cut.The sem analysis corroborated the macroscopic analysis.No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.

Brand Name
INTERGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6697165
Report Number1640201-2017-00023
Device Sequence Number11202782
Product Code DSY
UDI-Device Identifier00384401000938
UDI-Public00384401000938
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2020
Device Model NumberIGK0008-40
Device Catalogue NumberIGK0008-40
Device Lot Number15K01
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight64